What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 7, 11:29 AM CST, 28 minutes earlier.
Area forecast discussion, Jun 7, 11:29 AM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1229 PM CDT Fri Jun 7 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Line of convection approaching the I-65 corridor
early this afternoon. Main hazards to approaches and departures
will be brief strong/variable wind gusts and reduced vsby to LIFR
categories with passage of +TSRA thru 07.19Z for MOB and BFM and
for PNS thru mid afternoon. Once convection moves out, cig bases
lift to mid to high levels and vsby improves. /10
.PREV DISCUSSION... /issued 1032 AM CDT Fri Jun 7 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Morning upper air map analysis shows a southern stream
upper level low spinning over Arkansas. Surface low pressure was
centered over extreme northwest MS. A frontal boundary intersects
the low and extends across central LA into eastern TX. A lead mid
level impulse was ejecting east northeast out of the base of this
system and has aided in the initiation of scattered showers and
storms within a very moist and unstable environment over the
central Gulf coast. PWATs range from 1.7 to 2 inches and latest
surface based CAPE values range from 2000 to 4000 J/KG. The
highest in this range aligned over the coastal counties.
Forecasters have been watching the strongest storms moving over
the interior this morning. An assessment of the convective wet
microburst potential today suggests a better potential for strong
to perhaps briefly severe, damaging wind gusts in excess of 60 MPH
with some of the storms. Considering the presence of strong
instability, deep Gulf moisture, the position of the upper trof
and surface frontal boundary over the Mid-South all favors an
increased coverage of showers and storms today. This is advertised
in the latest forecast and will not change. The heavy rain threat
also continues and remains elevated over the southern zones. With
efficient warm rain processes, heavy rain rates in a short period
of time could lead to instances of flooding over lower lying and
urban areas subject to poor drainage. With pre-cursor heavier
rains having fallen over the past couple days (upwards of 3 to 6
inches) the moist antecedent soil conditions favor more of an
elevated flooding risk over the coastal zones. Thus, flash flood
watches remain in effect from portions of Mobile Co. AL, eastward
to Okaloosa Co. FL.
Along the beaches, rip current risk remains high. Minor coastal
flooding is possible this afternoon and into early this evening
due to moderate to occasionally strong onshore flow coincident
with onset of high tide. /10
PREV DISCUSSION... /issued 648 AM CDT Fri Jun 7 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...VFR cigs and vsbys will persist this morning at
KMOB and KBFM, with temporary reductions in cigs to MVFR along
with showers at KPNS. Coverage in showers and thunderstorms will
increase by early this afternoon and continue through early
evening before diminishing in coverage. Once again, temporary
MVFR reductions will be possible with any convection. Southwest
winds will increase across the area later today and become gusty
at times.
VFR cigs will return this evening but there could be some lower
cigs late tonight under continued moist southerly flow. A few
showers and potentially an isolated storm will be possible again
overnight tonight. /JLH
PREV DISCUSSION... /issued 509 AM CDT Fri Jun 7 2019/
NEAR TERM /Now Through Friday night/...Early morning water vapor
imagery shows an upper level low spinning near the ArkLaTex
vicinity, while a southwest flow aloft prevailed across the north
central Gulf Coast region well in advance of this feature. An
associated area of surface low pressure was located from the
ArkLaTex to northern portions of MS, while a warm front extended
southeastward from this feature across northern and central AL. A
very warm and moist surface airmass is in place across our CWA to
the south of the boundary early this morning with temperatures and
dewpoints ranging in the mid 70s to around 80 degrees. Radar has
been fairly quiet the past few hours, though narrow bands of
showers have been recently forming along discrete boundaries
across coastal portions of southwest AL and the northwest FL
panhandle.
The forecast challenge today and tonight, and really through the
weekend will continue to focus on the potential for heavy
rainfall and perhaps a few strong to severe storms. Looking back
at regional dual polarization storm total rainfall accumulations
from the past 24-48 hours, the heaviest swath of rain has impacted
locations from southern Mobile/Baldwin counties in AL, to much of
the western FL panhandle, where widespread 3 to 5 inches of rain
has fallen, with localized totals over 6 inches. Despite the heavy
rainfall, recent dry antecedent conditions have so far precluded
flooding reports, but these recent heavy rains may have acted as
a primer to support an increased flooding threat today through the
weekend.
Deep layer moisture will gradually increase across our forecast
area within the southwest flow today and tonight ahead of the
slow approaching upper low pressure system and trough axis to our
west. Showers may initially be rather scattered in coverage early
this morning, before becoming more numerous to widespread later
this morning into this afternoon. We will continue to show an
uptick in POPs today, with 70-80% coverage returning by this
afternoon. The high dewpoint airmass will allow for plentiful
instability today, with MLCAPE values looking to average between
1500-2500 J/KG. This unstable airmass, along with some drier air
returning aloft today may be supportive of damaging wind gusts
with the stronger storm cells that develop today. The SPC Day 1
outlook places our entire area in a Marginal severe risk, which
looks reasonable. Another couple of rounds of showers and
thunderstorms may spread across the region this evening into the
overnight hours tonight, with indication in some of the high
resolution guidance of more heavy rainfall near the coast. Given
the recent heavy rains along the coast, with potential for more
training showers and storms through tonight, we have opted to
extend the Flash Flood Watch for the western Florida panhandle and
central and southern portions of Mobile county through tonight
(and also into Sunday, see additional details below), as heavy
rains within a short period of time could result in localized
flash flooding over these areas.
Finally, a HIGH rip current risk continues today and tonight (and
through the weekend) given persistent moderate to occasionally
strong onshore flow, high tidal ranges, and 3-4 ft, 6 s period
swell. The high tidal ranges and onshore flow may result in
another bout of minor coastal flooding along portions of Mobile
Bay around the time of high tide late this morning into early this
evening. A Coastal Flood Advisory will be in effect. /21
SHORT TERM /Saturday Through Sunday night/...The wet weather
pattern will continue into the weekend as the moist southwest flow
aloft persists ahead of and along the base of the approaching
upper level trough. Several shortwave impulses advancing over the
region will result in additional rounds of showers and storms
Saturday through Sunday night, and will keep POPs high through
this time frame. Short range and high resolution/convection
allowing models all point that coastal portions of Mobile and
Baldwin counties, as well as much of the western Florida panhandle
could receive an additional 3 to 6 inches of rain, with localized
totals over 8 inches through Sunday afternoon. The Flash Flood
Watch has been extended for this portion of our CWA through early
Sunday evening. Seasonably warm and humid conditions are otherwise
expected through the weekend. /21
LONG TERM /Monday Through Thursday/...The slow moving upper
level low that brought heavy rain to the Deep South over the
weekend will continue to slowly move east and begin to gradually
fill. Broad mid and upper level troughing will persist over the
region through Tuesday. A stronger northern stream shortwave
should dive southeast across the Middle Mississippi Valley by
Tuesday and into the Southeast by Wednesday.
At the surface, a cold front will advance through the Deep South
Tuesday through Wednesday. The deep moisture axis that will be in
place at the start of the long term forecast period will be
shunted southeast of the region by mid week. Chances for showers
and thunderstorms will remain in the forecast until the frontal
boundary moves southeast of the region. Surface high pressure will
finally build in from the northwest by the end of the forecast
period with a return to dry weather. Temperatures should remain
near seasonal normals through the extended forecast period.
JLH
MARINE...A moderate to occasionally strong onshore flow will
continue through the weekend in response to an approaching low
pressure system. An offshore flow develops late Monday in the wake of
a cold front moving southward across the marine area. Periods of
scattered to numerous storms will occur through Sunday, with some
storms producing heavy rainfall, frequent lightning, gusty winds and
waterspouts.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday evening for ALZ265-266.
Flash Flood Watch through Sunday evening for ALZ263>266.
Coastal Flood Advisory until 9 PM CDT this evening for
ALZ263>266.
FL...High Rip Current Risk through Sunday evening for FLZ202-204-206.
Flash Flood Watch through Sunday evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jun 7, 6:35 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
735 AM CDT Fri Jun 7 2019
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
735 AM CDT Fri Jun 7 2019
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
Numerous to widespread showers and thunderstorms will develop
across the area again today and tonight. Some storms will be
capable of producing very heavy rainfall within a short period of
time, especially along coastal portions of southwest Alabama and
the western Florida panhandle, where a Flash Flood Watch is in
effect.
Isolated severe storms will be possible across the area today,
mainly during the afternoon hours. Damaging winds will be the
primary severe weather hazard.
A HIGH risk of rip currents continues along the beaches of
Alabama and the northwest Florida panhandle today and tonight.
Minor coastal flooding is expected along portions of the Mobile
Bay area late this morning through early evening in association
with the high tide cycle. Minor flooding is most likely along
portions of the Causeway across northern Mobile Bay and other
flood prone, low lying coastal areas around the bay.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Numerous to widespread showers and storms will continue through
the weekend. Several rounds of heavy rainfall will be possible
through Sunday, and additional rainfall amounts of 3 to 6 inches
with locally higher totals will keep an elevated threat of
flooding across portions of far southwest Alabama and parts of
the western Florida panhandle through the weekend. There will be a
more limited threat of flooding through the weekend further
inland across the rest of the area where additional rainfall
amounts of 1 to 3 inches are generally forecast. A few of the
stronger storms will also be capable of producing brief strong
wind gusts and frequent lightning strikes.
A HIGH risk of rip currents will continue for the coastal Alabama
and northwest Florida beaches through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is generally not anticipated.
GMZ630>636-650-655-670-675-081245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
735 AM CDT Fri Jun 7 2019
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Numerous to widespread showers and storms will spread over the
marine area again today and tonight. Some storms will be capable
of producing waterspouts, wind gusts in excess of 34 knots,
frequent lightning and very heavy rain.
Small craft operators should exercise caution as moderate to
occasionally strong onshore flow continues.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Persistent moderate to strong onshore flow will continue through
Saturday, potentially creating periods of hazardous boating
conditions for small craft.
Numerous to widespread showers and thunderstorms are expected
through the weekend. A few storms may become strong, capable of
producing waterspouts, gusty winds, frequent lightning, and heavy
rainfall.
In the hours before
Special weather statement, Jun 7, 10:17 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1117 AM CDT Fri Jun 7 2019
MSZ079-071700-
George MS-
1117 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN GEORGE COUNTY UNTIL NOON CDT...
At 1117 AM CDT, the strong thunderstorm was located 14 miles east of
Perkinston, or 15 miles southeast of Wiggins, moving east at 35 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern George
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 8888 3091 8850 3074 8849 3074 8889
TIME...MOT...LOC 1617Z 263DEG 30KT 3076 8891
Special weather statement, Jun 7, 11:05 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1205 PM CDT Fri Jun 7 2019
ALZ261-263-MSZ079-071745-
Mobile Inland AL-Mobile Central AL-George MS-
1205 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 1245 PM CDT...
At 1205 PM CDT, the strong thunderstorm was located 5 miles north of
Hurley, or 13 miles southeast of Lucedale, moving east at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Semmes, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8841 3074 8858 3083 8859 3087 8817
3070 8817 3069 8841
TIME...MOT...LOC 1705Z 266DEG 23KT 3075 8850Special weather statement, Jun 7, 11:20 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
1220 PM CDT Fri Jun 7 2019
ALZ263-265-071800-
Mobile Coastal AL-Mobile Central AL-
1220 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 100 PM CDT...
At 1220 PM CDT, the strong thunderstorm was located over Wade, or 8
miles north of Escatawpa, moving east at 35 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8840 3070 8841 3070 8816 3050 8814
TIME...MOT...LOC 1720Z 265DEG 31KT 3062 8854
Special weather statement, Jun 7, 11:28 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
1228 PM CDT Fri Jun 7 2019
FLZ202>205-071815-
Okaloosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1228 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 115 PM CDT...
At 1228 PM CDT, the strong thunderstorm was located over Point Baker,
or near Milton, moving northeast at 30 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, Pace, Milton, Goulding, Bagdad, Baker,
Pea Ridge, Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8727 3098 8670 3059 8653 3047 8697
3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3045 8707 3044 8709
3052 8710 3053 8713 3058 8718 3055 8717
3053 8719 3049 8715 3043 8717 3040 8723
TIME...MOT...LOC 1728Z 242DEG 28KT 3067 8706
DJ/17Special weather statement, Jun 7, 11:36 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1236 PM CDT Fri Jun 7 2019
ALZ054-055-057-058-071815-
Wilcox AL-Monroe AL-Butler AL-Crenshaw AL-
1236 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...NORTHERN CRENSHAW AND SOUTHEASTERN
WILCOX COUNTIES UNTIL 115 PM CDT...
At 1235 PM CDT, the strong thunderstorm was located 10 miles east of
Pine Apple, or 11 miles west of Greenville, moving northeast at 25
mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3168 8691 3175 8691 3175 8694 3191 8698
3203 8693 3205 8686 3196 8686 3196 8641
3205 8640 3205 8630 3197 8630 3197 8620
3196 8618 3189 8617 3179 8620 3179 8615
3176 8615
TIME...MOT...LOC 1735Z 243DEG 22KT 3186 8681
DJ/17Special weather statement, Jun 7, 11:52 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 PM CDT Fri Jun 7 2019
ALZ261>265-071830-
Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Mobile Inland AL-Mobile Central AL-
1252 PM CDT Fri Jun 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130
PM CDT...
At 1252 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of Satsuma to I10 And I65 to 5 miles
northeast of Grand Bay, and moving east at 40 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Creola, Loxley, Stapleton, Axis, Silverhill, I65 And
I165, I65 And AL 158 and I10 And I65.
LAT...LON 3093 8815 3094 8765 3072 8761 3050 8778
3050 8793 3065 8793 3072 8797 3068 8798
3069 8798 3074 8803 3067 8802 3067 8803
3075 8804 3066 8803 3049 8810 3049 8820
TIME...MOT...LOC 1752Z 260DEG 36KT 3087 8811 3065 8813 3051 8826